Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 69, NWS Little Rock, AR

July 21, 20096 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 21, 2009, 9:59 AM CDT for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2009, 9:59 AM CDT (14:59 UTC)
Expired
Jul 21, 2009, 1:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Faulkner County, AR, Garland County, AR, Lonoke County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 26 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:00 PM CDT, 18 hours 59 minutes earlier.

Area forecast discussion, Jul 20, 3:00 PM CDT, 18 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT MON JUL 20 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
SFC WARM FNT WAS SITUATED ACRS SWRN AR AT MID AFTN. SCTD CONVECTION
NOTED VCNTY OF THE BNDRY. OTHER SCTD ELEVATED STORMS CONT TO AFFECT
LOCATIONS FM NWRN AR SEWD INTO CNTRL AND SERN AR. MOST OF THIS
ACTIVITY WL LINGER INTO THIS EVENING BEFORE SHOWING SOME WEAKENING
WITH THE LOSS OF AFTN HEATING.

NWLY FLOW ALOFT WITH BRING ANOTHER POTENT SHRTWV FM THE NRN
ROCKIES/HIGH PLAINS SEWD INTO THE REGION LATE TNGT AND TUE. AN
ASSOCD SFC LOW/CDFNT WL FORM IN THE CNTRL PLAINS AND EVENTUALLY
SWING EWD JUST N OF AR ON TUE. SHRA/TSRA TO BECOME MORE WIDESPREAD
FM THE NW TNGT AND TUE ACRS THE FA. DECIDED TO INCRS POPS ONE CAT
HIGHER THAN PREV FCST FOR TUE. USED A BLEND OF THE FASTER GFS AND
SLOWER NAM SOLUTION FOR TIMING OF PRECIP.

STILL LOOKING AT A GENERAL ONE TO TWO INCH RAINFALL OVER THE FA FOR
THIS EPISODE. ISOLD STRONG/SVR STORMS WL BE POSSIBLE AS WELL...BUT
LIMITED INSTABILITY WL KEEP THE SVR POTENTIAL FAIRLY LIMITED.
LOCALLY HVY RAINFALL WL ALSO BE A CONCERN OVR THE NEXT 24 HRS.
LUCKILY THE STORM SYS IS FAIRLY PROGRESSIVE...SO FF THREAT SHLD BE
LIMITED.

STORM SYS WL BE LIFTING NEWD OUT OF THE REGION WED AND WED NGT.
CARRIED SOME LINGERING POPS OVR SERN AR WED MRNG...WITH DRIER AND
SLIGHTLY COOLER TEMPS EXPECTED THRU THE END OF THE SHORT TERM.
&&

.LONG TERM...FRIDAY THROUGH MONDAY
NWLY FLOW ALOFT IN PROGGED TO RMN IN PLACE ACRS THE MID SOUTH INTO
EARLY NEXT WEEK. MODELS INDC ANOTHER SHRTWV TROF DROPPING SEWD AND
PASSING N OF AR OVR THE WEEKEND. ASSOCD CDFNT WL EVENTUALLY MOVE
THRU THE FA LATE SAT AND SUN...BRINGING ANOTHER ROUND OF SCTD
CONVECTION.

SOME OF THE LONGER TERM GUIDANCE SUGGESTS THAT THE FNTL BNDRY MAY
STALL JUST S OF AR LATE IN THE PD. IF THIS HAPPENS...COULD SEE A
CONTD CHC OF SHRA/TSRA OVR SRN COUNTIES INTO MON. LEFT THE FCST DRY
ATTM AS THERE WL BE SOME TIMING AND PLACEMENT ISSUES IN THE COMING
DAYS WITH THIS FEATURE.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...44 / LONG TERM...55
Hazardous weather outlook, Jul 20, 1:10 PM CDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
110 PM CDT MON JUL 20 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
110 PM CDT MON JUL 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT...LOCATED ACROSS SOUTHWEST ARKANSAS THIS
AFTERNOON...WILL CONTINUE TO MOVE SLOWLY NORTHEASTWARD. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE FRONT THROUGH
TONIGHT. THE THREAT OF OVERALL ORGANIZED SEVERE WEATHER IS LOW.
HOWEVER...SLOW MOVING THUNDERSTORMS...PRODUCING HEAVY
RAINFALL...WILL CREATE A POTENTIAL FOR FLASH FLOODING THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD ACROSS THE STATE ON
TUESDAY WITH MOISTURE LEVELS INCREASING BEHIND THE AFOREMENTIONED
WARM FRONT. THIS INCREASE IN MOISTURE WILL HELP ENERGIZE SOME OF THE
STORMS AND SOME OF THEM MAY BE STRONG TO POSSIBLY SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY CONCERN.

IN ADDITION...LOCALLY HEAVY RAIN IS EXPECTED. WIDESPREAD ONE TO TWO
INCH AMOUNTS ARE LIKELY TUESDAY INTO TUESDAY NIGHT AND SOME AREAS
COULD SEE IN EXCESS OF THREE INCHES. SOME PONDING OF WATER AND MINOR
STREET FLOODING IS POSSIBLE.

THE WEATHER WILL REMAIN SOMEWHAT UNSETTLED THE REMAINDER OF THE WEEK
AS WEAK SYSTEMS ALOFT ARRIVE FROM THE NORTHWEST. HOWEVER...ANY
PRECIPITATION WILL BE HIT AND MISS...AND NOT AS WIDESPREAD AS THE
EVENT ON TUESDAY. THE NEXT CHANCE OF WIDESPREAD PRECIPITATION WILL
BE LATE IN THE PERIOD AS ANOTHER COLD FRONT APPROACHES FROM THE
NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON TUESDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:38 AM CDTFlash Flood WarningLZKPolk3 hr
Jul 21, 9:24 AM CDTFlash Flood WarningLZKIndependence, Jackson, White4 hr
Jul 21, 10:13 AM CDTFlash Flood WarningLZKClark, Pike3 hr
Jul 21, 10:32 AM CDTFlash Flood WarningLZKCleburne, Van Buren3 hr
Jul 21, 3:53 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita52 min
Jul 21, 5:37 PM CDTFlash Flood WarningLZKIndependence, Jackson, White113 min

Nearby

Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.